Thunderstorm Wind, White Pine
- When
- August 1, 1:38 PM PST
- Where
- White Pine County, (Ely)yelland Fld Ely
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.300, -114.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 1, 12:45 PM PST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 145 PM PDT SUN AUG 1 2004 .SYNOPSIS...LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE CLOSER TO THE SILVER STATE OVERNIGHT BRINGING SLIGHTLY COOLER...WINDY CONDITIONS AND A RISK OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. ANOTHER AREA OF LOW PRESSURE WILL APPROACH THE WEST COAST ON TUESDAY...BRINGING A DRY SOUTHWEST FLOW AND BREEZY CONDITIONS THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...MODELS AND FORECAST CONTINUE TO BE GENERALLY ON TRACK. MONSOON MOISTURE CONTINUES TO OVERSPREAD THE CWA WITH CONVECTION ONGOING. HAD NO REPORTS SO FAR OF MEASURABLE PRECIP...ALTHOUGH THUNDERSTORM THAT MOVED OVER OFFICE HERE PRODUCED DOWNPOUR AND A QUICK .15 INCH PRECIP. RED FLAG WARNING WILL NEED TO BE ADJUSTED ...BUT NO FINAL DECISIONS YET. WV IMAGERY CLEARLY SHOWS UPPER LOW JUST OFF N CALIFORNIA COAST WITH BEST SURGE OF MOISTURE OVER EASTERN CWA. WILL CARRY LOW POPS THROUGH THE NIGHT AND ALSO EXTEND SLIGHTLY WESTWARD OVER CENTRAL CWA ON MONDAY. GFS/ETA BOTH SHOW SOME LINGERING INSTABILITY WITH LOW CAPES AND SLIGHTLY NEGATIVE LI/S INTO LANDER/EUREKA COUNTIES. OTHERWISE...REMAINING MOISTURE QUICKLY EXITS EAST MONDAY NIGHT AS UPPER LOW EJECTS NORTHEAST AND SW FLOW SETS UP AHEAD OF NEXT TROF. CONTINUED DRY AND BREEZY CONDITIONS THROUGH THE WEEK. GFS CONTINUES TO SHOW H5 WINDS RUNNING 30-40KTS THROUGH WEEK...EVEN 45 KTS ACROSS NORTH WED NIGHT/THU. THESE WINDS AND GUST POTENTIAL WILL REMAIN THE PRIMARY CONCERN FOR FIRE WEATHER THROUGH THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT THROUGH MONDAY AFTERNOON FOR FIRE WEATHER ZONES 451...452...454...455 AND 457. && SAVADEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 528 AM PDT SUN AUG 1 2004 NVZ013-030>037-021400- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 528 AM PDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS TODAY AND TOMORROW. MID AND UPPER LEVEL MOISTURE WILL MOVE NORTHWARD THROUGH NEVADA AND INCREASE THE RISK OF DRY THUNDERSTORMS TODAY AS SURFACE RELATIVE HUMIDITIES CONTINUE TO BE RELATIVELY DRY ACROSS THE AREA. IN ADDITION...SURFACE AND UPPER LEVEL PRESSURE GRADIENTS WILL CONTINUE TO INCREASE AS LOW PRESSURE OFF THE CALIFORNIA COAST MOVES EASTWARD. GENERAL DAYTIME WINDS IN THE AFTERNOON WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS CENTRAL AND NORTHEAST NEVADA. DUE TO STRONG WINDS... POSSIBILITY OF SCATTERED DRY LIGHTNING AND LOW HUMIDITIES...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 451...452...454... 455...AND 457 FROM 7AM PDT TODAY THROUGH 9PM PDT MONDAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN...WWUS85 KLKN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RED FLAG WARNING FOR CENTRAL AND NORTHERN NEVADA CONTINUES MONDAY AND MONDAY EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY. A STRENGTHENING LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE EASTWARD INTO NORTHERN NEVADA ON MONDAY. WINDS WILL STRENGTHEN FROM THE SOUTHWEST TO 20 TO 30 MPH WITH GUSTS TO 45 MPH DURING MONDAY AFTERNOON AND EVENING. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN...WWUS85 KLKN. SURFACE WINDS WILL WEAKEN A BIT TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY AS THIS SYSTEM APPROACHES. WINDS...COMBINED WITH VERY LOW SURFACE RELATIVE HUMIDITIES...MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN ACROSS CENTRAL AND NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The Elko radar (KLRX), 231 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430940.